Log in
Parkinson's Movement
13,975 members12,529 posts

Sinamet less effective if stressed?

Good day,

About a month ago I got to a really good place with my meds. No tremor, gait was almost fixed. I went through a pretty horrible incident emotionally which caused much upset, stress and some sleeplessness and since a decline now about a week later noticed the tremor in my hand is back during the day and my gait is off again. Will this rectify or did I burn up more dopamine never to return leaving me needing more meds? I'm very curious the connection and if anyone else has experienced the same.

16 Replies
oldestnewest

Jenzo

I have a lot of stress in my life from time to time, and it does set me back somewhat.

I do however get back to do what I need to do to take care of myself. And the good feelings and health does come back.

Don't let anything get you down for long. Get back in the saddle and keep on keeping on.

Lovingly, Eva G :)

3 likes
Reply

Thanks Eva. Much appreciated.

Reply

Ditto Eva's reply.

Reply

Good to know. I've had a real stressful time the last few days and episodes of shaking and stuttering again.

Reply

Jenzo, A shattering episode is bound to turn your health inside out. Anxiety is a drug in itself. Would you consider an anti-anxiety medication to get you through this rough patch? I would also suggest that vigorous exercise will help "right" you. Don't worry. You'll get better.

3 likes
Reply

Beckey what anti anxiety meds do you suggest?

Exercise makes me dizzy.

Reply

I've been taking clonazepran (sp?) and it has worked well for the past couple months.

Reply

Beckey

I use that too, and it works well fr sleep :)

1 like
Reply

Hi, Our son Martin's experience is slightly different. When he gets an infection which is treated with antibiotics the levadopa has a much stronger effect and we are now in the habit of halving his dose when this happens. His consultant says there is no known interaction between the antibiotic and levadopa and we believe it is the infection which causes the imbalance. If the infection can have this effect it seems likely that stress could also have its own effect.

2 likes
Reply

Antibiotics clears bacteria in the digestive system. Maybe something in your son's gut is absorbing the levadopa, the antibiotics kills that something. Interesting.

3 likes
Reply

My experience is slightly different yet. Two days this past week I took pain med, hydrocodone/acetaminophen. My only park med was amantadine that I was taking for tremor. It was not working except for the two days that I took the pain med.

1 like
Reply

I tried admantine but it made my ankles swell

Reply

I find a strong link between mood and symptoms.

If I'm cross or upset I shake and stutter.

Sadness makes me sleepy.

I feel much better in cheerful company, and laughter is my best medicine.

6 likes
Reply

If I get too tired or stress I will have an increase symptoms stomach cramps and my legs become stiff and my toes curl. Can last up to 2 hours

2 likes
Reply

Mine hasn't resolved itself an a couple weeks. Hopefully soon. Thanks for the reply.

Reply

A stressful situation will cause problems with tremor and other symptoms. You need to overcome the stress, work things out. I am sure that we all have this problem from time to time. More meds will not work during stress.

2 likes
Reply

You may also like...